Polyamory.com Forum

Polyamory.com Forum (http://www.polyamory.com/forum/index.php)
-   Fireplace (http://www.polyamory.com/forum/forumdisplay.php?f=21)
-   -   Sex Drive (http://www.polyamory.com/forum/showthread.php?t=49501)

Josie 07-04-2013 03:27 PM

Sex Drive
 
I've seen a few posts on here in the past where people have had problems with their sex drive or, more specifically, their lack there of.

Does anyone have any tips on what to do if you find your sex drive seriously waning?

For the last 12 months mine has been steadily falling to the point that I now never actively feel the want for sex, or even masturbation. It's starting to put a bit of a strain on my relationship with H. He's very understanding but he really misses the intimacy and the passion that would come along with sex - as do I.

I went to a Doctor recently and they said that they're pretty sure that it's down to the type of hormonal contraception I'm on. It starts to wear off in about a week but I've been told it could be a month-2 months before I'm back to normal (presuming that that is what's actually causing it)

At the moment, I'm mainly just asking if anyone else has gone through this and how they and they're partners dealt with it. Any advice would be much appreciated.

Inyourendo 07-05-2013 04:10 PM

I put maca and raw cocao in my smoothie everyday. I find these to things help a lot. Also taking super b complex and vit d can increase mood and energy.

Magdlyn 07-06-2013 02:59 AM

So you went off your hormonal BC? Some women do experience low sex drive on the Pill or shot. If it's that, you should be OK soon, hm? If you're not OK in a month or two, what else could it be?

How old are you? Are you under a lot of stress? Do you have sleep deprivation? How is your diet? Do you get romanced by your lovers or are you expected to "perform" sort of on command?

Josie 07-06-2013 12:51 PM

Inyourendo: Thanks, I'll do a bit of research and see if any of those things and general vitamins can help me.


Magdyln: Yeah, I'm on the depo provera and have been for over 2 years now. It was fine for the first year and a bit but the last year I've noticed that my sex drive has dramatically reduced and at the same time I started suffering from bouts of insomnia and acne outbreaks - so I think it must be a hormonal thing.

It should be okay in a month or two but it's put a bit of a strain on my relationship as it is and if there's anyway to help in the mean time whilst I figure out whether it is due to the depo, that would be great.

I'm 21 and I wouldn't say I'm under that much stress but money is a bit of an issue at the moment and that makes me quite anxious, though this was going on before the money problems. My sleeping pattern is fairly good at the moment and I'd say I have a good diet - plenty of vegetables and what not.

I've only the one lover at the moment and he's great with the whole romancing thing, he's very much a giver when it comes to sex. So I don't think that's the problem.

SchrodingersCat 07-06-2013 07:29 PM

I had exactly one shot of depo. I had no sex drive for the next 18 months, and gained about 40 lbs in the first 6 months. That stuff is bad news bears.

Right now I'm on the pill continuously (no placebo week, just keep taking the hormones all month) and I think it does affect my sex drive also, but not nearly as drastically.

I've heard of a medication they were developing to help women with low sex drives. If clearing the depo out of your system doesn't help, that could be something to look into. It could just be a chemical imbalance.

I've also found that I can get myself in the mood just by willing myself to get in the mood. It's really all in your head; there are enough lubes out there to circumvent the lack of physiological response. Sometimes I just need to "decide" to get in the mood, then I'll start fantasizing and thinking about sexy things, and that starts to get me actually in the mood.

And like Mag said, your partners could have their own role in it. People get complacent and stop making the effort. If you're feeling overworked, taken for granted, unappreciated, or uncared for, then your natural response is to become less interested in catering to his desires. Why should you if your own needs are not being met?

AlwaysGrowing 07-10-2013 05:42 PM

I have had a few times when I've noticed my hormones going all crazy and libido basically disappearing (I've been on the pill for about 10 years now, and it's happened probably 3 times). Each time, what has helped me to get it back was to start having sex! I'd make myself do it, because it did still feel good and it was important to my partner. Eventually I realized that I was doing it for me again.

The second thing that has helped is someone new being interested in me (either just sexually or romantically). Inducing that "NRE"-ish kind of feeling tends to shock my system into overdrive. Hubby and I swing off and on, so when we've noticed a decreasing trend in either of our libidos we go have sex (or heavy flirting/petting) with someone new. Something about feeling desired is always a boost.

Legatia 07-18-2013 02:46 AM

Hormonal contraception killed my sex drive! I've been on it for about 6 years before I stopped to try having kids. After 2 very close pregnancies and now that my youngest is almost 1.5 year old, my libido has JUST came back(and OMG I feel like I'm trying to make up for all that time I've had none! :P )! I decided not to go back to the pill because honestly, except doing what it's supposed to do, it only does negative stuff...

What good is a contraceptive if it kills your sex drive, seriously? :P

LovingRadiance 07-18-2013 02:49 AM

I was on depo and it killed mine too.
:(

A lot of medications will as well.

I don't know what can help with increasing the drive-but performing while it's lacking is a choice you can make until it's resolved.

bookworm 07-19-2013 10:34 PM

Hormonal Contraception really affected mine too. Years later when I had a hysterectomy it went the complete other direction. I now have a high sex drive. If I had known sex would be so great after I had the hysterectomy I would have done it a lot sooner LOL.

Josie 07-21-2013 03:05 PM

Thanks very much for the replies, it does help knowing other people have gone through the same thing.

For people that have been on the depo, how long after stopping it did you notice a difference? I was due for my next one two weeks ago, but I've been told that they actually get you to top up two weeks before it really leaves your system, so now it's just a waiting game I guess.

I really hope it clears up soon, it's really weird feeling that I don't want sex and dreadfully missing it at the same time.


All times are GMT. The time now is 02:28 AM.